| Model Number |
MEGABITER, UP CURVED TIP, 5.5MM X 2.5MM |
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
11/29/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during a rotator cuff shoulder arthroscopy surgery the device broke, and the upper jaw was loose in the joint.The surgeon was able to retrieve the jaw, and there where no additional loose bodies in the joint.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a different device.It was not necessary to switch the surgical technique or do a second surgery.
Event or Problem Description
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-41026 was received for investigation.Visual inspection identified that the cutter had broken from the body of the megabiter at the connection point with the actuator.Fragments of the cutter and the curved actuator were returned along with the main assembly.The cause remains undetermined, although a probable cause is attributed to the application of leveraging forces on the distal end of the device.